Per the directions of my oncologist, I have recently been "dosing down" Cymbalta before discontinuing it, which I have done. Now a decision must be made for which anti depressant I SHOULD be taking that will interact better with my chemo med. As a menopausal female taking Tamoxifen for treatment of breast cancer, I have been enduring "hot flashes" with extreme sweating as a side effect. Now I am discovering that so many antidepressants ALSO contribute to increased sweating. Need advice.
Unfortunately, most antidepressants cause sweating. Although, an atypical antidepressant called Remeron may work. If you continue to have excessive sweating from your antidepressant, your dr. may be able to prescribe a medication called Cyproheptadine at 4 mg. daily taken at bedtime. You may also want to research the herb, black cohosh which helps menopausal women with hormonal hot flashes. Ask your dr. about taking black cohosh for menopausal symptoms.
The excessive sweating is probably from the Serotonin. Various people can have Serotonin Syndrome, which is when you take a bit of serotonin, like what is in Cymbalta, and your body dumps an abnormally large amount of its own serotonin. I have that exact problem, and ultimately I really cannot take these medications. I sweat so profusely that I cannot go out in public. If I go out, I will completely soak a shirt in a 15 minute period. The choice is not good, to be in pain or to be stuck homebound. There should be better alternatives. Problem is these pharmaceutical companies are not putting time and money into the research to take care of chronic pain, in any form.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Oct 2013 • 1 answer
Posted 22 Feb 2014 • 1 answer
Posted 23 Oct 2014 • 3 answers
Posted 13 May 2016 • 3 answers
Posted 30 May 2016 • 1 answer